MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190300
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Necrosis (1971); Scar Tissue (2060); Impaired Healing (2378)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2009 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex mesh (device 1).Per op notes, ¿ventral hernia was identified.A ventralex mesh (device 1) was placed inferior to fascial edges and secured on all sides using sutures.¿ on (b)(6) 2020 ¿ patient was diagnosed with abdominal wall abscess, mesh erosion, bowel perforation thereby underwent open repair with the removal of mesh (device 1) and implant of phasix mesh (device 2).Per op notes, ¿abscess was drained.There was a perforation of the small bowel with mesh (device 1) eroding into the small bowel.Adhesions were lysed.Loops which were involved with mesh erosion was resected.Onlay phasix mesh (device 2) was placed and secured using suture.¿ on (b)(6) 2020 ¿ patient was diagnosed with necrotic wound thereby underwent debridement of necrotic wound.On (b)(6) 2021 ¿ patient was diagnosed with nonhealing surgical wound thereby underwent scar revision and removal of mesh (device 2).Per op notes, ¿incision was made to remove entire area and to reduce puckering incorporating wound.There was still some phasix mesh (device 2) was curetted off.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2019) is considered to be a best estimate.This emdr represents the bd phasix mesh (device 2).An additional supplemental emdr was submitted to represent the bd mesh -ventralex mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23848259
Report Number1213643-2025-01246
Device Sequence Number18527628
Product Code OOD
UDI-Device Identifier00801741077685
UDI-Public(01)00801741077685(17)220128(10)HUDZ2057
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number1190300
Device Lot NumberHUDZ2057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale